Alert archive / North Carolina / Wind Advisories in 2013
Wind Advisory 9, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Nov 23, 2013, 3:00 PM EST. It took effect at Nov 24, 2013, 4:00 AM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 23, 2013, 3:00 PM EST (20:00 UTC)
- In effect from
- Nov 24, 2013, 4:00 AM EST
- Expired
- Nov 24, 2013, 3:42 PM EST
- In force
- 12 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
965 WWUS72 KMHX 232000 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 300 PM EST SAT NOV 23 2013 ...GUSTY WINDS EXPECTED ALONG THE OUTER BANKS SUNDAY WITH FREEZING TEMPERATURES LIKELY SUNDAY NIGHT... .AN ARCTIC AIRMASS WILL SLIDE SOUTH OVER THE REGION SUNDAY USHERING IN MUCH COLDER TEMPERATURES AND GUSTY WINDS ALONG THE OUTER BANKS. WINDS WILL GUST UPWARDS OF 45 MPH SUNDAY MORNING AND AFTERNOON. TEMPERATURES WILL FALL INTO THE LOWER 30S LATE SUNDAY EVENING THROUGH MONDAY MORNING. NCZ103-104-241000- /O.NEW.KMHX.FZ.W.0009.131125T0400Z-131125T1300Z/ /O.NEW.KMHX.WI.Y.0009.131124T0900Z-131124T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 300 PM EST SAT NOV 23 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... ...FREEZE WARNING IN EFFECT FROM 11 PM SUNDAY TO 8 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM SUNDAY TO 8 AM EST MONDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. * TEMPERATURES...IN THE LOW 30S. * TIMING...GUSTY WINDS WILL OCCUR FROM EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. FREEZING TEMPERATURES WILL IMPACT THE OUTER BANKS FROM SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-241000- /O.NEW.KMHX.WI.Y.0009.131124T0900Z-131124T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 300 PM EST SAT NOV 23 2013 ...WIND ADVISORY IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 4 PM EST SUNDAY. * WINDS...NORTH 20 TO 25 MPH WITH GUSTS UP TO 45 MPH. * TIMING...EARLY SUNDAY MORNING THROUGH SUNDAY AFTERNOON. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
166 WWUS72 KMHX 240859 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 359 AM EST SUN NOV 24 2013 ...GUSTY WINDS EXPECTED ALONG THE OUTER BANKS TODAY WITH FREEZING TEMPERATURES LIKELY TONIGHT... .AN ARCTIC AIRMASS WILL SLIDE SOUTH OVER THE REGION TODAY USHERING IN MUCH COLDER TEMPERATURES AND GUSTY WINDS ALONG THE OUTER BANKS. WINDS WILL GUST UPWARDS OF 45 MPH INTO THIS AFTERNOON. TEMPERATURES WILL FALL INTO THE LOWER 30S LATE SUNDAY EVENING THROUGH MONDAY MORNING. NCZ103-104-242100- /O.CON.KMHX.FZ.W.0009.131125T0400Z-131125T1300Z/ /O.CON.KMHX.WI.Y.0009.131124T0900Z-131124T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 359 AM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST MONDAY... * TEMPERATURES...FALLING TO NEAR 30 DEGREES TONIGHT. * TIMING...GUSTY WINDS WILL OCCUR THROUGH THIS AFTERNOON. FREEZING TEMPERATURES WILL IMPACT THE OUTER BANKS FROM SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-242100- /O.CON.KMHX.WI.Y.0009.131124T0900Z-131124T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 359 AM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 40 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
116 WWUS72 KMHX 240925 AAA NPWMHX URGENT - WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 425 AM EST SUN NOV 24 2013 ...GUSTY WINDS EXPECTED ALONG THE OUTER BANKS TODAY WITH FREEZING TEMPERATURES LIKELY TONIGHT... .AN ARCTIC AIRMASS WILL SLIDE SOUTH OVER THE REGION TODAY USHERING IN MUCH COLDER TEMPERATURES AND GUSTY WINDS ALONG THE OUTER BANKS. WINDS WILL GUST UPWARDS OF 45 MPH INTO THIS AFTERNOON. TEMPERATURES WILL FALL INTO THE LOWER 30S LATE SUNDAY EVENING THROUGH MONDAY MORNING. NCZ103-104-242100- /O.CON.KMHX.FZ.W.0009.131125T0400Z-131125T1300Z/ /O.CON.KMHX.WI.Y.0009.000000T0000Z-131124T2100Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 425 AM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST MONDAY... * TEMPERATURES...FALLING TO NEAR 30 DEGREES TONIGHT. * TIMING...GUSTY WINDS WILL OCCUR THROUGH THIS AFTERNOON. FREEZING TEMPERATURES WILL IMPACT THE OUTER BANKS FROM SUNDAY EVENING THROUGH EARLY MONDAY MORNING. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH TODAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ NCZ095-242100- /O.CON.KMHX.WI.Y.0009.000000T0000Z-131124T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 425 AM EST SUN NOV 24 2013 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... * WINDS...NORTH 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. * TIMING...THROUGH THIS AFTERNOON. * IMPACTS...GUSTY WINDS MAY BLOW AROUND LOOSE OBJECTS AND CREATE ADVERSE DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 31 TO 39 MPH OR GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
028 WWUS72 KMHX 242042 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 342 PM EST SUN NOV 24 2013 ...FREEZING TEMPERATURES LIKELY TONIGHT ACROSS THE OUTER BANKS... .AN ARCTIC AIRMASS WILL SLIDE SOUTH OVER THE REGION TODAY USHERING IN MUCH COLDER TEMPERATURES ALONG THE OUTER BANKS. TEMPERATURES WILL FALL INTO THE LOWER 30S TONIGHT INTO EARLY MONDAY MORNING. NCZ103-104-251300- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-131124T2100Z/ /O.CON.KMHX.FZ.W.0009.131125T0400Z-131125T1300Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 342 PM EST SUN NOV 24 2013 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EST MONDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. * TEMPERATURES...IN THE MID 30S. * TIMING...FREEZING TEMPERATURES WILL IMPACT THE OUTER BANKS TONIGHT THROUGH EARLY MONDAY MORNING. * IMPACTS...LINGERING CROPS AND OTHER TEMPERATURE SENSITIVE VEGETATION COULD BE DAMAGED OR KILLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ NCZ095-242145- /O.CAN.KMHX.WI.Y.0009.000000T0000Z-131124T2100Z/ CARTERET- INCLUDING THE CITIES OF...MOREHEAD CITY...BEAUFORT... EMERALD ISLE...NEWPORT 342 PM EST SUN NOV 24 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. WINDS HAVE DIMINISHED BELOW WIND ADVISORY THRESHOLDS THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Nov 23, 1:00 PM EST, 2 hours earlier.
Area forecast discussion, Nov 23, 1:00 PM EST, 2 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
100 PM EST SAT NOV 23 2013
.SYNOPSIS...
A STRONG COLD FRONT WILL DROP SOUTHWEST ACROSS EASTERN NORTH
CAROLINA EARLY THIS AFTERNOON. STRONG HIGH PRESSURE WILL BUILD IN
FROM THE NORTHWEST TONIGHT THROUGH MONDAY. LOW PRESSURE WILL
APPROACH FROM THE SOUTHWEST TUESDAY AND CROSS THE REGION
WEDNESDAY. ANOTHER STRONG HIGH PRESSURE SYSTEM WILL BUILD IN FROM
THE NORTHWEST ON THANKSGIVING DAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1255 PM SATURDAY...THE STRONG COLD FRONT CAN BE SEEN IN
RADAR IMAGERY CURRENTLY MOVING SOUTHWEST ACROSS ONSLOW AND DUPLIN
COUNTIES. THE FRONT SHOULD BE WEST OF ALL OF EASTERN NC AROUND
18Z. AS FORECAST BY NSSL WRF AN AREA OF LIGHT RAIN HAS REDEVELOPED
ALONG THE SOUTHEAST COAST, THUS HAVE HAD TO INCREASE POPS AND
AREAL COVERAGE OF PRECIPITATION THIS AFTERNOON. TEMPERATURES ARE
BEGINNING TO FALL FROM THE LOWER TO MIDDLE 60S THROUGH THE 50S AS
WINDS SHIFT TO THE NORTH TO NORTHEAST BEHIND THE FRONT. WIDESPREAD
LOW CLOUDS COVER THE ENTIRE AREA AND WILL BE SLOW CLEAR, LIKELY
LINGERING INTO THE EVENING HOURS BEFORE SKIES COMPLETELY CLEAR.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SUNDAY/...
AMPLIFYING UPPER TROF OVER THE EAST WILL PUSH A SECONDARY SURGE
OF COLD AIR ACRS THE FORECAST AREA LATE TONIGHT. SKIES CLEAR AND
TEMPERATURES DROP INTO THE 30S OVER MUCH OF THE AREA WITH SOME
UPPER 20S LIKELY FOR THE NORMALLY COOLER INLAND LOCATIONS. WINDS
CHILLS WILL BE IN THE LOW TO MID 20S BY DAYBREAK. ALTHO THE
GROWING SEASON IS TECHNICALLY STILL ACTIVE FOR OBX, WINDS AND
LOWERING DEW POINTS SHUD LIMIT FROST FORMATION.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
AS OF 4 AM SAT...A STRONG SHORTWAVE ALOFT ROTATING AROUND THE BASE
OF THE UPPER TROUGH CENTERED OVER THE NORTHEAST WILL PUSH A DRY
SECONDARY FRONT THROUGH EASTERN NC AROUND SUNRISE SUN WITH STRONG
CAA SURGE BEHIND THIS FRONT RESULTING IN MUCH COLDER TEMPS FOR SUN
WITH GUSTY NW/N WINDS AS ARCTIC HIGH PRES BUILDS IN FROM THE NW.
WIND GUSTS COULD BE AS HIGH AS 30 MPH INLAND AND 40 MPH ALONG THE
OBX. COULD SEE MINOR WATER LEVEL RISES ACROSS THE SOUND SIDE OBX
SOUTH OF OREGON INLET...BUT WITH A RELATIVELY SHORT DURATION OF GALE
FORCE WINDS...12-18 HRS...DO NOT EXPECT MORE THAN 1-2 FT ABOVE
NORMAL TIDES. LOW LEVEL THICKNESSES FALL TO AROUND 1260-1270 METERS
WITH H85 TEMPS AROUND -10 TO -13C AND TEMPS WILL STRUGGLE TO REACH
40 WITH WIND CHILLS ONLY TOPPING OUT AROUND FREEZING. ARCTIC HIGH
PRESSURE WILL BE CENTERED OVER THE REGION SUN NIGHT BRINGING LIGHT
WINDS AND EXCELLENT RADIATIONAL COOLING CONDITIONS. LOWS WILL FALL
TO AROUND 20 INLAND. MOS GUIDANCE TRENDING COLDER FOR THE OBX AT
AROUND 28-32 AND WILL LIKELY NEED A FREEZE WARNING FOR OBX HYDE AND
DARE...WHICH ARE LAST ZONES REMAINING IN THE FROST/FREEZE PROGRAM
THIS FALL. CLIMATE RECORDS FOR RECORD MINIMUM HIGH TEMPS SUN AND
MIN TEMPS MON CAN BE FOUND IN THE CLIMATE SECTION BELOW. HIGH PRES
REMAINS CENTERED OVER THE AREA MON WITH ONLY SLIGHT AIRMASS
MODIFICATION AS HIGH CLOUDS THICKEN THROUGHOUT THE DAY IN ADVANCE OF
A LOW PRES SYSTEM STRENGTHENING IN THE GULF OF MEXICO. HIGH MONDAY
ONLY EXPECTED IN THE LOWER TO MID 40S.
MON NIGHT INTO TUES A SOUTHERN STREAM UPPER LOW...CURRENTLY OFF THE
SOCAL COAST...WILL MOVE THROUGH TX INTO THE NORTHERN GULF OF MEXICO
STATES AND INTERACT WITH A DEVELOPING AREA OF LOW PRESSURE AS IT
MOVES NORTHEAST INTO THE FL PANHANDLE. THE UPPER LOW PHASES WITH A
ROBUST NORTHERN STREAM MID LEVEL SHORTWAVE TUES NIGHT AND WED AS IT
TRACKS ACROSS THE SOUTHEAST AND LIFTS ACROSS EASTERN NC. EXPECT A
COUPLE SIGNIFICANT AREAS OF LOW PRES LIFT ACROSS THE AREA TUES
NIGHT AND WED BRINGING A THREAT OF STRONG WINDS AND HEAVY
PRECIP...AND POSSIBLY COASTAL IMPACTS SUCH AS HIGH SURF...BEACH
EROSION AND OCEAN OVERWASH/COASTAL FLOODING MAKING FOR CHALLENGING
HOLIDAY TRAVEL CONDITIONS. MODELS COMING INTO BETTER AGREEMENT WITH
THE TIMING AND TRACK OF THE LOW...RANGING FROM THE I-95 CORRIDOR
(ECMWF) TO JUST OFFSHORE (GFS) WITH THE FIRST LOW TUE NIGHT...BUT
THIS SPREAD STILL BRINGS A BIG DIFFERENCE IN IMPACTS ACROSS THE
REGION WHICH WILL HAVE TO BE FINE TUNED AFTER EVALUATING SUBSEQUENT
MODEL RUNS. MODELS ARE IN GOOD AGREEMENT TRACKING A SECONDARY LOW
PRES SYSTEM JUST OFFSHORE WED AS THE SOUTHERN STREAM MID LEVEL LOW
TRACKS ACROSS THE REGION WHILE BECOMING ABSORBED INTO THE NORTHERN
STREAM FLOW. TEMPS/DEWPOINTS WILL INCREASE TUES AS WINDS SHIFT SE/S
AND MAX TEMPS EXPECTED TO RISE INTO THE 50S INLAND TO NEAR 60 ALONG
THE COAST TUES AND WED...ALTHOUGH WIND DIRECTION...TEMPS AND
DEWPOINTS WILL ULTIMATELY BE DEPENDENT ON THE TRACK OF THE SFC LOW.
THE SURFACE LOW AND STRONG SHORTWAVE ALOFT WILL MOVE E/NE OF THE
REGION LATE WED-WED NIGHT BRINGING AN END TO PRECIP QUICKLY FROM SW
TO NE. COLD AIR WILL BE QUICKLY FOLLOWING THE PRECIP AND COULD SEE A
BRIEF CHANGE OVER SNOW OR SLEET AS H85 TEMPS FALL TO BELOW ZERO
ACROSS THE COASTAL PLAIN AROUND 00Z THU. THE GFS THERMAL PROFILE IS
THE MOST MOIST AND COLDEST WITH SATURATION STILL IN THE BEST
DENDRITIC ZONE AND ONLY A SLIGHT WARM NOSE AROUND H8...WHILE THE
ECMWF PROFILE SHOWS SIGNIFICANT DRYING ABOVE H85 BY 00Z SHUNTING
BEST PRECIP PROCESSES THOUGH THE PROFILE DOES DROP TO BELOW 0C
AROUND H92. NOT MENTIONING ANY FROZEN PRECIP IN THE FORECAST AT THIS
TIME WITH SIGNIFICANT UNCERTAINTY IN THE THERMAL PROFILES AS THE
PRECIP ENDS. NEVER THE LESS...ANY IMPACTS FROM FROZEN PRECIP SHOULD
BE MINIMAL WITH A WARM AND WET ANTECEDENT GROUND.
HIGH PRESSURE OVER THE OHIO RIVER VALLEY WILL MOVE EAST OVER THE
REGION THURS AND FRI WITH TEMPS AGAIN MUCH COOLER THAN CLIMO WITH
HIGHS STRUGGLING TO REACH THE MID/UPPER 40S THANKSGIVING DAY AND FRI.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
SHORT TERM /THROUGH SUNDAY/...
AS OF 1255 PM SATURDAY...A GRADUAL IMPROVEMENT FROM MVFR/LOCAL IFR
TO VFR IS EXPECTED TO OCCUR BY 00Z AS A COLD FRONT MOVES SOUTHWEST
THROUGH THE AREA THIS AFTERNOON. LIGHT PRECIPITATION WILL ALSO
DISSIPATE BY 00Z AS DRIER AIR FINALLY FILTERS INTO THE REGION.
SKIES ARE FORECAST TO BECOME CLEAR 02Z-04Z WITH NORTHERLY WINDS
INCREASING WITH GUSTS OF 15 TO 20 KT EXPECTED TONIGHT. SUNDAY
AFTER SUNRISE SUNDAY, MIXING AND COLD ADVECTION WILL CONTRIBUTE TO
WINDY CONDITIONS WITH NORTHERLY WINDS GUSTING TO AROUND 25 KT.
LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 4 AM SAT...VFR CONDITIONS WILL PREVAIL SUN THROUGH MON NIGHT
AS HIGH PRESSURE SHIFTS THROUGH THE REGION. MVFR CEILINGS/VSBYS MAY
DEVELOP TUES AS A LOW PRESSURE SYSTEM OVER THE NORTHERN GULF OF
MEXICO APPROACHES FROM THE SW. THE LOW WILL MOVE NE ALONG THE COAST
TUES NIGHT THROUGH WED AND EXPECT MVFR/IFR AVIATION CONDITIONS IN
REDUCED CEILINGS/VSBYS DURING HEAVIER RAIN DURING THIS PERIOD.
RETURN TO VFR EXPECTED WED NIGHT.
&&
.MARINE...
.SHORT TERM /THROUGH TONIGHT/...
AS OF 1255 PM SATURDAY...WINDS CONTINUE TO SHIFT NORTH AND INCREASE
TO NEAR SMALL CRAFT ADVISORY LEVELS BEHIND A SHARP COLD FRONT
MOVING SOUTHWEST THROUGH THE SOUTHERN WATERS EARLY THIS AFTERNOON.
WILL BE A BRIEF DECREASE IN WINDS LATE THIS AFTERNOON AND EVENING
BUT A SECONDARY SURGE OF COLD AIR WILL PUSH THROUGH THE WATERS
AFTER MIDNIGHT WITH FREQUENT GALE FORCE WIND GUSTS. GALE WARNINGS
HAVE BEEN POSTED FOR LATE TONIGHT OVER ENTIRE MARINE AREA.
SEAS WILL STEADILY BUILD FROM 2-4 FT THIS MORNING TO 4-8 FT BY
DAYBREAK SUNDAY.
.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
AS OF 4 AM SAT...A SECONDARY COLD FRONT WILL MOVE OFFSHORE EARLY SUN
WITH STRONG CAA SURGE BUILDING IN FROM THE NW BEHIND THE FRONT AND
EXPECT GALE FORCE CONDITIONS TO BE IN PLACE AT THE START OF THE LONG
TERM WITH NLY WINDS AROUND 20-30 KT WITH GUSTS TO AROUND 40 KT. SEAS
SUN THROUGH SUN EVENING WILL BE 5-8 FT FROM DIAMOND SHOALS NORTH TO
3-6 FT SOUTH. WINDS SUBSIDE TO 15-25 KT SUN AFTERNOON THROUGH SUN
NIGHT...AND TO 15 KT OR LESS MON AS SURFACE RIDGE CRESTS ACROSS THE
WATERS. WINDS AND SEAS SHOULD SUBSIDE BELOW SCA LEVELS MON AFTERNOON
AS THE RIDGE SHIFTS OVERHEAD.
A SIGNIFICANT AREA OF LOW PRESSURE WILL DEVELOP ACROSS THE NORTHERN
GULF OF MEXICO MON NIGHT AND APPROACH THE WATERS FROM THE SW MON
NIGHT INTO TUES. WHILE MODELS ARE COMING INTO BETTER AGREEMENT WITH
THE TRACK OF THE LOW TUE NIGHT BUT STILL ENOUGH SPREAD TO BRING
SIGNIFICANT UNCERTAINTY WITH THE TIMING OF IMPACTS ACROSS THE
COASTAL WATERS. CONTINUE TO HEDGE CLOSER TO ECMWF/WPC FOR THIS
PACKAGE. MODELS IN BETTER AGREEMENT WITH A SECONDARY AREA OF LOW
PRES TRACKING OFFSHORE WED. DESPITE THE UNCERTAINTY IN THE LOW
TRACK...STILL EXPECT SIGNIFICANT IMPACTS ACROSS THE WATERS WITH
STRONG SMALL CRAFT OR POSSIBLY GALE FORCE CONDITIONS DEVELOPING TUE
NIGHT AND CONTINUING THROUGH THURS. SEAS FORECAST ALSO REMAINS TRICKY
WITH MODEL DIFFERENCES IN THE LOW TRACK...ESPECIALLY WITH TIMING OF
HIGHEST SEAS...BUT WAVEWATCH LOOKS REASONABLE BUILDING SEAS UP TO
5-8 FT TUES NIGHT INTO WED...THEN BUILDS UP TO 8-12 FT WED
AFTERNOON/WED NIGHT AS CAA STRENGTHENS IN NLY FLOW BEHIND THE
DEPARTING LOW PRES SYSTEM.
&&
.CLIMATE...
BELOW IS A SUMMARY OF THE CLIMATOLOGICAL RECORD LOW MAXIMUMS FOR
SUNDAY...AND...RECORD LOWS FOR MONDAY MORNING.
RECORD LOW MAXIMUM 11/24:
EWN: 40 (1970)
PGV: 41 (1970)
ISO: 42 (1989)
OCW: 47 (2006)
MQI: 47 (1976)
RECORD LOWS 11/25:
EWN: 22 (1950)
PGV: 14 (1970)
ISO: 17 (1937)
OCW: 21 (1893)
MQI: 28 (1989)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...GALE WARNING FROM 4 AM TO NOON EST SUNDAY FOR AMZ130-135-156-
158.
GALE WARNING FROM 4 AM TO 6 PM EST SUNDAY FOR AMZ150-152-154.
&&
SYNOPSIS...BTC
NEAR TERM...BTC/JME
SHORT TERM...BTC
LONG TERM...SK
AVIATION...JME/SK
MARINE...BTC/JME/SK
CLIMATE...JMEHazardous weather outlook, Nov 23, 5:25 AM EST, 9 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 525 AM EST SAT NOV 23 2013 NCZ029-044>047-079>081-090>092-098-241030- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-ONSLOW- 525 AM EST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR WILL SURGE INTO THE AREA SUNDAY NIGHT WITH LOW TEMPERATURES AROUND 20 DEGREES OVER INLAND AREAS. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA DURING THE MIDDLE OF NEXT WEEK. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE GUSTY WINDS AND HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-241030- OUTER BANKS DARE- 525 AM EST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR WILL SURGE INTO THE AREA SUNDAY NIGHT WITH BELOW FREEZING TEMPERATURES LIKELY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA DURING THE MIDDLE OF NEXT WEEK. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE GUSTY WINDS, HEAVY RAIN, COASTAL FLOODING AND HIGH SURF. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ093>095-241030- CRAVEN-PAMLICO-CARTERET- 525 AM EST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR WILL SURGE INTO THE AREA SUNDAY NIGHT WITH LOW TEMPERATURES AROUND 20 DEGREES OVER INLAND AREAS. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA DURING THE MIDDLE OF NEXT WEEK. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE GUSTY WINDS, HEAVY RAIN, AND COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ104-241030- OUTER BANKS HYDE- 525 AM EST SAT NOV 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. VERY COLD AIR WILL SURGE INTO THE AREA SUNDAY NIGHT WITH BELOW FREEZING TEMPERATURES LIKELY. A STRENGTHENING LOW PRESSURE SYSTEM MOVING NORTH ALONG THE EASTERN SEABOARD COULD BRING SIGNIFICANT IMPACTS ACROSS EASTERN NORTH CAROLINA DURING THE MIDDLE OF NEXT WEEK. AT THIS TIME HAZARDS ARE EXPECTED TO INCLUDE GUSTY WINDS, HEAVY RAIN, AND COASTAL FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 23, 3:50 AM EST | Gale Warning | MHX | 39 hr | |
| Nov 23, 3:00 PM EST | Freeze Warning | MHX | 41 hr | |
| Nov 23, 3:35 PM EST | Coastal Flood Advisory | MHX | 24 hr |
Nearby
Wind Advisories in North Carolina, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.